Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2016, 6:22 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2016, 6:22 PM CST (00:22 UTC)
- Expired
- Mar 3, 2016, 6:45 PM CST
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 117 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 5.2
The text
As transmitted.
517
WUUS54 KJAN 040022
SVRJAN
MSC035-073-040045-
/O.NEW.KJAN.SV.W.0101.160304T0022Z-160304T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CST THU MAR 3 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
NORTHEASTERN LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 645 PM CST
* AT 621 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER WEST
HATTIESBURG...MOVING SOUTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PETAL AND OAK GROVE AROUND 625 PM CST.
SUNRISE AROUND 630 PM CST.
MCLAURIN AROUND 635 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3105 8915 3116 8935 3117 8935 3121 8942
3127 8948 3140 8939 3131 8915
TIME...MOT...LOC 0021Z 297DEG 54KT 3129 8937
HAIL...1.00IN
WIND...60MPH
$$
173 follow-up statements
854
WWUS54 KJAN 040029
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CST THU MAR 3 2016
MSC073-040038-
/O.CAN.KJAN.SV.W.0101.000000T0000Z-160304T0045Z/
LAMAR MS-
629 PM CST THU MAR 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMAR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THE WARNING HAS BEEN CANCELLED.
LAT...LON 3105 8915 3116 8935 3138 8934 3131 8915
TIME...MOT...LOC 0028Z 295DEG 50KT 3126 8928
$$
MSC035-040045-
/O.CON.KJAN.SV.W.0101.000000T0000Z-160304T0045Z/
FORREST MS-
629 PM CST THU MAR 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTHEASTERN FORREST COUNTY...
AT 628 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR HATTIESBURG...
MOVING SOUTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN FORREST COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3105 8915 3116 8935 3138 8934 3131 8915
TIME...MOT...LOC 0028Z 295DEG 50KT 3126 8928
HAIL...1.00IN
WIND...60MPH
$$
17922
WWUS54 KJAN 040035
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CST THU MAR 3 2016
MSC035-040045-
/O.CON.KJAN.SV.W.0101.000000T0000Z-160304T0045Z/
FORREST MS-
635 PM CST THU MAR 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTHEASTERN FORREST COUNTY...
AT 634 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCLAURIN...OR
10 MILES SOUTHEAST OF PETAL...MOVING SOUTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SUNRISE AND MCLAURIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3105 8915 3118 8934 3132 8921 3131 8915
TIME...MOT...LOC 0034Z 297DEG 54KT 3121 8917
HAIL...1.00IN
WIND...60MPH
$$
17744
WWUS54 KJAN 040044
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CST THU MAR 3 2016
MSC035-040054-
/O.EXP.KJAN.SV.W.0101.000000T0000Z-160304T0045Z/
FORREST MS-
644 PM CST THU MAR 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORREST COUNTY
WILL EXPIRE AT 645 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3105 8915 3118 8934 3132 8921 3131 8915
TIME...MOT...LOC 0042Z 297DEG 54KT 3121 8917
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 4:40 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 3, 4:40 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 440 PM CST THU MAR 3 2016 .DISCUSSION...COMPLICATED MESS OF WEATHER FEATURES ACROSS THE REGION THIS AFTERNOON...WITH THE END RESULT MANIFESTING IN CURRENT SMATTERING OF LOW-TOPPED SUPERCELLS RACING EAST/SOUTHEAST ACROSS THE HEART OF THE FORECAST AREA. FORTUNATELY THE ENVIRONMENT HAS NOT BEEN VERY CONDUCIVE FOR TORNADOES...ALTHOUGH THERE IS DEFINITELY ENOUGH WIND SHEAR TO IMPART LOTS OF MID LEVEL ROTATION TO MANY OF THESE STORMS. THE VIGOROUS UPPER LEVEL DISTURBANCE DROPPING SOUTHEAST INTO THE REGION IS VERY COLD ALOFT...WHICH IS HELPING TO BOOST CAPE VALUES TO THE 1000-1500 J/KG RANGE FOR MANY OF THESE CELLS (WHICH IS NOT TOO SHABBY CONSIDERING STORMS DO NOT EXTEND MUCH OVER 30 KFT). MOST OF THIS CAPE IS NOT REALLY SURFACE-BASED...LIMITING THE POTENTIAL FOR WIND AND ALSO TORNADOES (BUT CERTAINLY NOT HAIL). HOWEVER...INSTABILITY IS BASED CLOSER TO THE SURFACE ALONG AND SOUTH OF THE HIGHWAY 84 AND THERE WILL BE BETTER WIND DAMAGE (AND EVEN ISOLATED TORNADO) POTENTIAL WITH THE STORMS IN THAT AREA THROUGH THE REMAINDER OF THE AFTERNOON. THE HWO/GRAPHICS HAVE BEEN RECENTLY UPDATED TO REFLECT RECENT ADJUSTMENTS IN THINKING. DUE TO THE FAST-MOVING NATURE OF THE CURRENT ACTIVITY THE CONSENSUS IDEA OF HIRES MODELS THAT SHOWERS AND STORMS WILL BECOME CONFINED TO FAR EAST AND SOUTHEAST MS BY 6 PM (AND THEN DEPARTING SHORTLY THEREAFTER) SEEMS VERY PLAUSIBLE. DURING THE MID TO LATE EVENING THE DISTURBANCE AND ASSOCIATED SURFACE LOW WILL QUICKLY MOVE EAST OF THE REGION WITH A COLD FRONT SAGGING SOUTH THROUGH THE REMAINDER OF CENTRAL AND SOUTHERN AREAS. COLD AIR ADVECTION BEHIND THE FRONT DOES NOT LOOK OVERLY STRONG AND IT IS POSSIBLE THERE MAY BE SOME FOG FORMING LATER ON TONIGHT IN AREAS WHERE CLOUDS TEMPORARILY CLEAR AND WINDS REMAIN 5 MPH OR LESS. POTENTIAL FOR LOTS OF DENSE FOG LATE TONIGHT DOES NOT LOOK HIGH AND NOTHING ALONG THESE LINES WAS INCLUDED IN THE HWO/GRAPHICS...BUT FOR THE EVENING UPDATE SUBSEQUENT FORECASTERS WILL BE EXAMINING TRENDS CLOSELY AND UPDATE AS NEEDED. FOR TOMORROW COLD AIR ADVECTION WILL CONTINUE THROUGH MIDDAY BEFORE RELAXING BY LATE AFTERNOON. EXPECT SEASONABLY COOL TEMPERATURES (ESPECIALLY NORTH) AND SCATTERED MORNING TO MIDDAY CLOUDS WILL LIMIT THE POTENTIAL FOR MAXIMUM INSOLATION. GOOD ANTICIPATED RADIATIONAL COOLING CONDITIONS FOR FRIDAY NIGHT WILL DELIVER TEMPERATURES BELOW AVERAGE...WITH SOME SLIGHT POTENTIAL FOR PATCHY FROST LATE IN THE NIGHT ACROSS PORTIONS OF EASTERN MS. LOOK FOR A GRADUAL WARMING TREND TO COMMENCE ON SATURDAY WITH MODELS STILL SUGGESTING CHANCES OF SIGNIFICANT RAIN AND STORMS RETURNING FROM THE WEST WILL HOLD OFF UNTIL PROBABLY TUESDAY AS A LARGE STORM SYSTEM ORGANIZES IN THE PLAINS. WILL POST THE RELEVANT PREVIOUS DISCUSSION FOR THIS PERIOD...WHICH IS STILL VALID. /BB/ && .AVIATION...MVFR/IFR CONDITIONS PREVAIL ACROSS THE REGION THIS AFTERNOON DUE TO LOW STRATUS AND VISBY REDUCTIONS IN OCCASIONAL +RA. SCT TS/SHRA WILL CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON, ENDING BY EARLY EVENING. A FEW SEVERE STORMS WITH 1 INCH HAIL AND 50 KT WIND GUSTS ARE POSSIBLE. CIGS ARE EXPECTED TO REMAIN IN THE MVFR (OCCASIONALLY IFR) RANGE OVER MOST OF THE AREA THROUGH TONIGHT, GRADUALLY IMPROVING TO VFR BY EARLY FRIDAY. WINDS ARE CURRENTLY SHIFTING FROM S/SE TO W/NW AS A COLD FRONT PUSHES ACROSS THE AREA THIS AFTERNOON INTO TONIGHT AS THE FRONT MOVES SOUTHEASTWARD ACROSS THE AREA. /DL/ && .PREV DISCUSSION... /ISSUED 447 AM CST THU MAR 3 2016/ LONG TERM...SATURDAY THROUGH THURSDAY...WARMING TREND BEGINS SATURDAY AND WILL CONTINUE...ALONG WITH DRY WEATHER...THROUGH TUESDAY. A SURFACE RIDGE WILL BE OVER THE SOUTHEAST STATES SATURDAY MORNING RESULTING IN RETURN FLOW OVER OUR CWA BUT THIS WILL BE SHORT LIVED. A NORTHERN STREAM SHORTWAVE TROUGH AND WEAK SURFACE LOW WILL MOVE SOUTHEAST ACROSS THE OHIO VALLEY SATURDAY AND TO THE MID ATLANTIC SEABOARD BY SUNDAY MORNING. THE WEAK DRY TRAILING COLD FRONT WILL DROP SOUTH INTO OUR NORTHEAST ZONES EARLY SUNDAY MORNING BEFORE DISSIPATING. IN ITS WAKE A 1028MB HIGH WILL BECOME CENTERED OVER THE MID MISSISSIPPI RIVER VALLEY PROVIDING A LIGHT DRY NORTHEAST TO EAST FLOW BACK ACROSS OUR CWA SUNDAY. RIDGING ALOFT WILL STRENGTHEN JUST EAST OF OUR AREA IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS SUNDAY INTO MONDAY. RIDGING SURFACE AND ALOFT CENTERED OVER THE EASTERN CONUS WILL REMAIN DOMINANT OVER OUR CWA INTO MONDAY MAINTAINING DRY WEATHER OVER OUR CWA. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL BY SUNDAY AND CONTINUE ABOVE NORMAL THROUGH THURSDAY. THE DRY WEATHER WILL NOT LAST THOUGH. MODELS ARE IN DECENT AGREEMENT WITH THE DEVELOPMENT OF A CLOSED LOW OVER MEXICO BY TUESDAY MORNING. WAA AHEAD OF THIS LOW WILL INCREASE OVER OUR CWA TUESDAY. OUR PWATS WILL INCREASE FROM JUST OVER AN INCH TO NEAR AN INCH AND THREE QUARTERS BY TUESDAY EVENING OVER THE WESTERN HALF OF OUR CWA. THIS ANOMALOUS PWAT IS WOULD BE A MAXIMUM FOR THIS TIME OF THE YEAR. WIND FIELDS WILL INCREASE AND COMBINE WITH INSTABILITY TO RESULT IN SEVERE STORM POTENTIAL. THIS EXISTS BOTH THE POTENTIAL FOR HEAVY RAIN AS WELL AS THE TRAINING OF STORMS OVER THE SAME AREA. THE MAIN AREA FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT WILL BE WEST OF INTERSTATE 55 AND WL INCLUDE THIS POTENTIAL IN THE HWO. MODELS ARE SLOW TO MOVE THIS CLOSED LOW OUT AND BOTH THE GFS AND THE ECMWF HAVE THE LOW STILL OVER MEXICO THURSDAY EVENING. AS THE LOW SHIFTS EAST TOWARD TEXAS TUESDAY THROUGH THURSDAY THE AXIS OF HEAVIEST RAIN AND SEVERE STORM POTENTIAL WILL SHIFT FARTHER EAST OVER OUR CWA. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 44 64 42 72 / 10 0 0 0 MERIDIAN 43 63 37 70 / 25 0 0 2 VICKSBURG 46 65 44 73 / 6 0 0 0 HATTIESBURG 48 67 41 73 / 23 0 0 0 NATCHEZ 46 66 45 73 / 6 0 0 0 GREENVILLE 42 60 42 70 / 5 0 0 1 GREENWOOD 39 61 40 70 / 10 0 0 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL/22
Hazardous weather outlook, Mar 3, 3:41 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 341 PM CST THU MAR 3 2016 ARZ074-075-LAZ007-008-MSZ018-019-025>034-042145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON- 341 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THERE IS A LIMITED THREAT OF SEVERE STORMS AND FLASH FLOODING TUESDAY AND TUESDAY NIGHT GENERALLY ALONG AND WEST OF A LINE FROM GREENWOOD TO NATCHEZ. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ009-015-016-023>026-MSZ035>066-072>074-042145- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 341 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH EARLY EVENING SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. PRIMARY HAZARDS POSSIBLE ARE DAMAGING WIND GUSTS UP TO 60 MPH AND QUARTER SIZE HAIL. A TORNADO CANNOT BE RULED OUT IN SOUTH MISSISSIPPI. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 3, 5:41 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CST THU MAR 3 2016
MSZ066-040015-
JONES MS-
541 PM CST THU MAR 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JONES COUNTY UNTIL 615
PM CST...
AT 540 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF ELLISVILLE...MOVING EAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MOSELLE AROUND 545 PM CST.
LAUREL AND ELLISVILLE AROUND 550 PM CST.
TUCKERS CROSSING AROUND 555 PM CST.
OVETT AROUND 600 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RHODES.
LAT...LON 3152 8940 3157 8940 3170 8916 3166 8894
3143 8894 3143 8920
TIME...MOT...LOC 2340Z 287DEG 49KT 3162 8933
17Local storm report, Mar 3, 5:42 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 SE VICKSBURG 32.29N 90.82W
03/03/2016 E1.00 INCH WARREN MS PUBLIC
REPORTED ALONG GIBSON RD
&&
DLLocal storm report, Mar 3, 5:43 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL TALLULAH 32.41N 91.19W
03/03/2016 E1.50 INCH MADISON LA PUBLIC
&&
CMESpecial weather statement, Mar 3, 5:51 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CST THU MAR 3 2016
MSZ063>065-072>074-040030-
MARION MS-LAMAR MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
FORREST MS-
551 PM CST THU MAR 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST...LAMAR...SOUTH
CENTRAL COVINGTON...SOUTHEASTERN LAWRENCE...MARION AND SOUTHERN
JEFFERSON DAVIS COUNTIES UNTIL 630 PM CST...
AT 551 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TILTON TO NEAR
MELBA...AND MOVING SOUTHEAST AT 40 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MELBA AROUND 555 PM CST.
SUMRALL...MORGANTOWN...GOSS AND SOCIETY HILL AROUND 605 PM CST.
BUNKER HILL AROUND 610 PM CST.
HATTIESBURG AND COLUMBIA AROUND 615 PM CST.
WEST HATTIESBURG...RAWLS SPRINGS...OAK GROVE AND IMPROVE AROUND 620
PM CST.
PETAL...SUNRISE AND PINEBUR AROUND 630 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3105 8963 3132 9004 3134 9004 3133 9006
3141 9018 3152 8961 3130 8914 3115 8914
TIME...MOT...LOC 2351Z 302DEG 35KT 3141 9006 3149 8965
GRGLocal storm report, Mar 3, 5:52 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 NNW NANIH WAIYA 32.95N 88.96W
03/03/2016 E1.25 INCH WINSTON MS BROADCAST MEDIA
&&
DLLocal storm report, Mar 3, 6:01 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL ELLISVILLE 31.60N 89.21W
03/03/2016 E0.75 INCH JONES MS BROADCAST MEDIA
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:48 PM CST | Special Weather Statement | JAN | Forrest | 42 min |
| Mar 3, 6:51 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 12 min |
| Mar 4, 12:21 AM CST | Dense Fog Advisory | JAN | Attala, Carroll, Claiborne, Copiah, Grenada, Hinds and 11 more | 9 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.